Vol. 57, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Two theorems on groups of characteristic 2-type

Geoffrey Mason

Vol. 57 (1975), No. 1, 233–253
Abstract

D. Gorenstein has made the following conjecture: suppose that G is a finite simple group which is simultaneously of characteristic 2-type and characteristic 3-type. Then G is isomorphic to one of PSp(4,3),G2(3) or U4(3). In this paper, we prove two results which, taken together, yield a proof of this conjecture under the additional assumption that G has 2-local 3-rank at least 2.

Mathematical Subject Classification 2000
Primary: 20D05
Milestones
Received: 13 September 1974
Published: 1 March 1975
Authors
Geoffrey Mason
Department of Mathematics
University of California at Santa Cruz
Santa Cruz CA 95064
United States